Louisiana, 2011Hail and Damaging Winds in Louisiana, April 21, 2011
April 21, 2011 · NWS SHV · 3 events in 1 county or zone
The cold front, responsible for producing widespread severe weather across southern and southwest Arkansas during the evening of the 19th and early morning hours of the 20th, stalled out across the region during the afternoon and evening of the 20th. combined with daytime heating, helped to spawn vigorous thunderstorm growth and many of these storms producing strong and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The cold front, responsible for producing widespread severe weather across southern and southwest Arkansas during the evening of the 19th and early morning hours of the 20th, stalled out across the region during the afternoon and evening of the 20th. This boundary...combined with daytime heating, helped to spawn vigorous thunderstorm growth and many of these storms producing strong and damaging wind gusts. These storms continued into the morning hours of April 21st as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 21, 3:36 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 21, 3:36 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT THU APR 21 2011
.DISCUSSION...
NEAR STATIONARY FRONTAL BOUNDARY...JUST NORTH OF INTERSTATE 20.
ALTHOUGH WARM SECTOR AIRMASS HAS BEEN MOSTLY QUIET...DEEP
CONVECTION HAS BEEN ONGOING MOST OF DAY AND OVERNIGHT NORTH OF
FRONT...WHERE SFC BASED LI VALUES ARE
POSITIVE...HOWEVER...SHOWALTER INDEX FOR ELEVATED CONVECTION
AROUND -3 TO -5. THIS DIFFERENCE ACCOUNTING FOR VERY HEAVY
RAIN...COPIOUS LIGHTNING...AND SOME HAIL IN STRONGER STORMS. SEE
NO REASON FOR THIS TREND TO CHANGE TODAY...ALTHOUGH WEAKER CAP
SOUTH OF FRONT MAY ALLOW FOR ISOLD AFTN CONVECTION...WITH PRESENCE
OF ADDITIONAL COLLIDING OUTFLOW BOUNDARIES IN THE PLAYING FIELD.
HEAVY RAINFALL WILL NEED TO BE WATCHED TODAY AS TRAINING CELLS
HAVE PRODUCED STORM TOTAL PCPN ALREADY IN THE 3 TO 6 INCH RANGE. HOWEVER...THIS
FRONTAL BOUNDARY WILL MAKE NORTHWARD PROGRESS THURSDAY NIGHT AS
LEE SIDE LOW PRESSURE MOVES OUT INTO CENTRAL PLAINS...WITH SOUTH
WINDS INCREASING DURG DAY ON FRIDAY...AND ANY ADDTIONAL WARMING IN
850 MB REGION LIKELY TO RESULT IN CAPPING INVERSION MOST OF
AREA...ALTHOUGH NAM FCST SOUNDINGS SUGGESTIVE OF SOME ISOLD DEEP
CONVECTION POPPING FRI AFTN.
THE WEEKEND WILL SEE TEMPS PUSHING THE 90 DEGREE MARK...A LITTLE
ABOVE GUIDANCE...IN WARM AIR ADVECTION AND LIMITED SKY COVER.
TIMING OF FRONT WILL DETERMINE WHICH TIME PERIOD EARLY NEXT WEEK
WILL SEE MOST ACTIVE TSTM ACTIVITY AS A STRONG UPPER TROF MOVES
ACROSS AREA. ECMWF DICTATING A FASTER MOVEMENT...BY EARLY
TUESDAY...WHILE GFS SHOWS COLD FRONT TO MOVE ACROSS AREA ON
WEDNESDAY...NEAR END OF EXTENDED PERIOD./VII/.
&&
.AVIATION...
A COLD FRONT JUST SOUTH OF THE I20 CORRIDOR IS STALLING AND WILL
BEGIN TO LIFT BACK AS A WARM FRONT LATER TODAY. SHOWER AND
THUNDERSTORM ACTIVITY HAS BEEN PERSISTENT THIS MORNING ACROSS
PORTIONS OF EXTREME NE TEXAS...SE OKLAHOMA...AND SOUTHERN
ARKANSAS...AS UPPER LEVEL DISTURBANCES PASS NORTH OF THE FRONTAL
BOUNDARY. TEMPO TSRA ACTIVITY WILL LIKELY CONTINUE TO AFFECT
TXK...ELD AND MLU THIS MORNING...WITH IFR CONDITIONS POSSIBLE WITH
+TSRA ACTIVITY.
OTHERWISE IFR/MVFR CIGS PERSIST ACROSS THE AREA THIS MORNING. THESE
CIGS WILL BECOME VFR DURING THE AFTERNOON AS CLOUD BASES RISE. SOME
TEMPO TSRA MAY OCCUR IN THE I20 TERMINALS AND AR TERMINALS...BUT
WILL ALLOW AMEND TO HANDLE ANY OCCURRENCE. A LIGHT EASTERLY WIND
WILL PERSIST THIS MORNING...BUT WILL SWITCH TO A MORE SOUTHERLY
COMPONENT AS THE BOUNDARY BEGINS TO LIFT THIS AFTERNOON. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 68 89 68 89 / 20 10 20 10 10
MLU 90 66 90 67 89 / 20 10 10 10 10
DEQ 76 63 83 66 83 / 40 30 30 20 30
TXK 80 65 85 66 86 / 40 30 20 10 20
ELD 81 65 85 66 88 / 30 20 20 10 10
TYR 88 69 90 69 88 / 20 10 20 10 10
GGG 88 68 89 68 88 / 20 10 20 10 10
LFK 90 70 90 70 89 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 21, 4:46 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 AM CDT THU APR 21 2011
ARZ072-073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138-
149>153-165>167-221100-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
546 AM CDT THU APR 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG
AND JUST NORTH OF A FRONTAL BOUNDARY. THIS BOUNDARY IS LOCATED
JUST NORTH OF INTERSTATE 20...AND WILL LIKELY BEGIN DRIFTING
FURTHER NORTH BY LATER IN THE DAY. AS THE INSTABILITY IN THESE
STORMS IS ELEVATED....THE MAIN POTENTIAL SEVERE THREATS WITH
STRONGER STORMS IS LARGE HAIL...AND THE POSSIBILITY OF SOME
FLOODING IF STORMS REPEATEDLY CONTINUE TO DEVELOP ACROSS AREAS
WHICH RECEIVED HEAVY RAINFALL TOTALS WHICH STARTED YESTERDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS WILL BECOME ISOLATED IN NATURE THROUGH THE WEEKEND.
HOWEVER...THUNDERSTORM ACTIVITY WILL ONCE AGAIN BECOME SIGNIFICANT
BY AROUND TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITATION IS NOT ANTICIPATED DUE TO ISOLATED NATURE OF
ANY SEVERE WEATHER. HOWEVER...THIS SITUATION WILL BE MONITORED FOR
POSSIBLE UPDATES ON THIS STATUS.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108-109-111-112-
221100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS-
546 AM CDT THU APR 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY DURING
THE AFTERNOON HOURS. HOWEVER...STORMS AT THIS TIME ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE
FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM
ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM
APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
VII
In the hours before
Local storm report, Apr 21, 6:38 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD PRESCOTT 33.80N 93.39W
04/21/2011 NEVADA AR LAW ENFORCEMENT
WATER OVER ROAD ON HWY 67. ROAD CLOSED.
&&
MHEMINGWSpecial weather statement, Apr 21, 6:41 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 AM CDT THU APR 21 2011
ARZ050-059-OKZ077-TXZ096-097-211330-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
741 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...FOREMAN AND WINTHROP...
AT 738 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES SOUTH OF IDABEL...OR 15
MILES EAST OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND GUSTY WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
12Local storm report, Apr 21, 6:44 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD 4 NE OAKHAVEN 33.78N 93.57W
04/21/2011 HEMPSTEAD AR LAW ENFORCEMENT
HWY 332 AT DEANN CREEK FLOODED BUT NOT CLOSED.
&&
MHEMINGWLocal storm report, Apr 21, 6:54 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD BLEVINS 33.87N 93.58W
04/21/2011 HEMPSTEAD AR LAW ENFORCEMENT
WATER COVERING ROAD ON HWY 371.
&&
MHEMINGWLocal storm report, Apr 21, 7:02 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 3 NE HOPE 33.70N 93.55W
04/21/2011 HEMPSTEAD AR EMERGENCY MNGR
COUNTY ROAD 246 NEAR PERRYTOWN IS WASHED OUT.
&&
MHEMINGWLocal storm report, Apr 21, 7:32 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD LEWISVILLE 33.36N 93.58W
04/21/2011 LAFAYETTE AR LAW ENFORCEMENT
WATER COVERING SEVERAL ROADS IN LEWISVILLE.
&&
MHEMINGWThunderstorm Wind, Claiborne
- When
- April 21, 7:47 AM CST
- Where
- Claiborne County, 1.35 mi WNW of Arizona
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 32.790, -92.970
A tree was downed at Hwy. 9 and Forest Grove Road east of Homer, Louisiana.
Thunderstorm Wind, Claiborne
- When
- April 21, 7:48 AM CST
- Where
- Claiborne County, 1.35 mi WNW of Arizona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 32.790, -92.970
Several trees were downed on the Richardson Loop near Hwy. 9. Some trees were blocking the roadway.
Hail, Claiborne
- When
- April 21, 8:01 AM CST
- Where
- Claiborne County, 1.35 mi WSW of Lisbon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.790, -92.870
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arkansas, April 21, 2011$240,000 · 2.75 in hail · 11 events
- Damaging Winds and High Wind in Utah, April 21, 2011$103,000 · 72 kt wind · 13 events
- Wildfire in Texas, April 21 to 24, 2011$55,000 · 2 events
- Flooding in Illinois, April 21 to 30, 2011$50,000 · 3 events
- Tornadoes and Hail in Texas, April 21, 2011EF1 · 10 events
- Hail in Oklahoma, April 21, 2011$25,000 · 1.75 in hail · 8 events
- Damaging Winds in Georgia, April 21, 2011$29,000 · 50 kt wind · 3 events
- Hail in South Carolina, April 21, 2011$10,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Texas, April 21 to 22, 2011$4,000 · 1 in hail · 9 events
- Winter Storm in Montana, April 21 to 22, 20118 events
- Hail in Georgia, April 21, 20111.75 in hail · 7 events
- Winter Storm in Montana, April 21 to 22, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285987, 285990, 285988.